It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Arthritis Message Board

  • Prednisone

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 10-02-2008, 10:35 PM   #1
    08kat
    Newbie
    (female)
     
    Join Date: Oct 2008
    Location: North America
    Posts: 8
    08kat HB User
    Prednisone

    My aunt has been off prednisone for about 6 months now. She was on it for 2 years at really high doses in the beginning (50mg) to about 5mg near the end.

    Like many who has taken prednisone, she gained some awful side effects. Round face, large stomach, hump on her neck etc.

    Now that she's off the medication, she thought (and I thought) her side effects would diminish. But it hasn't. Her face got a little pointier, but other than that, nothing else changed.

    For those of you who's off prednisone, did your side effects go away fully?

    thanks

     
    Sponsors Lightbulb
       
    Old 10-03-2008, 08:46 AM   #2
    AuntieLeela
    Senior Veteran
    (female)
     
    Join Date: Feb 2007
    Location: Florida
    Posts: 1,452
    AuntieLeela HB UserAuntieLeela HB UserAuntieLeela HB UserAuntieLeela HB User
    Re: Prednisone

    Yes, mine took a year to - well, for me to look like me again!

    Pred causes fat to be redistributed to places you normal don't have fat. It takes time for the body to return to normal, even after the weight is lost.

    At six months high dose prednisone, I remember looking in the mirror and thinking, "Who is that?!" because I didn't just look fat - I looked like a different person.

    It'll get better, just takes time.

     
    Old 10-03-2008, 08:46 PM   #3
    08kat
    Newbie
    (female)
     
    Join Date: Oct 2008
    Location: North America
    Posts: 8
    08kat HB User
    Re: Prednisone

    Thanks! That's good to hear, I'll be sure to let my aunt know. She's just a little down now, cause she was so happy to be off the medicine, but the side effects are still here.

     
    Old 10-04-2008, 12:41 PM   #4
    Baybreeze
    Senior Veteran
    (female)
     
    Join Date: Jun 2006
    Posts: 2,072
    Baybreeze HB UserBaybreeze HB UserBaybreeze HB UserBaybreeze HB UserBaybreeze HB UserBaybreeze HB UserBaybreeze HB User
    Re: Prednisone

    I had gained weight and gotten moon face after taking both oral and injected (into spinal canal). The first time I took pred was for 8 months; it took about 6 months or so (if I remember correctly) for the weight and moon face to come off. Other than that, I had no side effects. In fact, my skin on my face looked wonderful while taking it.

    However, since last year, when I've gotten ESI's and a nerve block, the weight came on quicker and has not gone away. BUT - I also started taking Lyrica just a few weeks after my last ESI and weight gain and bloat is very common with Lyrica. So, I never lost anything. Plus I cannot really move and can't burn any calories. But If I could take Prednisone forever, without any long-term ill-effects, I would as it seems to help just about every symptom I get.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Treating Early Lupus with Prednisone? Scared and looking for advice. thinkfast Lupus 11 07-20-2008 10:35 PM
    prednisone topsy123 Lupus 10 06-26-2007 11:44 AM
    On Prednisone because of immune system. mergatroy Immune Disorders 8 09-19-2006 01:50 PM
    Adrenal insufficiency due to prednisone use? mngirl Addison's Disease 3 02-15-2005 10:30 AM
    Prednisone withdrawal Cloie Asthma 7 08-11-2004 09:17 PM
    Prednisone-- YUCK ! Dreaming Tree Open to All Other Health Topics 3 06-27-2004 06:33 AM
    Anyone here on Prednisone? suthrun Arthritis 10 03-06-2004 10:43 PM
    Is there a Prednisone alternative? shyguy Bowel Disorders 11 02-05-2004 01:34 PM
    ~Hi, I'm new! I'm psychotic from Prednisone!!~ AngeInBoston Asthma 6 10-28-2003 06:54 PM
    Important for everyone on prednisone! marknyc Lupus 0 01-01-2003 11:35 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 11:10 PM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!